Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jul 19, 2011, 2:42 PM CDT for 10 counties in South Dakota. It took effect at Jul 20, 2011, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2011, 2:42 PM CDT (19:42 UTC)
- In effect from
- Jul 20, 2011, 7:00 AM CDT
- Expired
- Jul 20, 2011, 2:53 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3333 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS73 KABR 191942 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 242 PM CDT TUE JUL 19 2011 .PROLONGED HEAT AND HIGH HUMIDITY LEVELS WILL LEAD TO VERY UNCOMFORTABLE AND POTENTIALLY DANGEROUS CONDITIONS. HIGH TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S AND COMBINE WITH VERY HIGH DEW POINTS TO MAKE HEAT INDEX VALUES RISE AS HIGH AS 100 TO 115 DEGREES IN THE AFTERNOON AND EVENING. NIGHTTIME TEMPERATURES WILL ONLY FALL INTO THE MID TO UPPER 70S... PROVIDING LITTLE RELIEF TO THE EXCEPTIONALLY HOT AND HUMID CONDITIONS. THE HEAT AND HIGH HUMIDITY LEVELS ARE EXPECTED TO LAST THROUGH WEDNESDAY. SDZ003-004-009-015-016-033>035-045-048-200845- /O.NEW.KABR.WI.Y.0015.110720T1200Z-110721T0000Z/ /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 242 PM CDT TUE JUL 19 2011 /142 PM MDT TUE JUL 19 2011/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY. * HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 115 DEGREES. * A COLD FRONT MOVING FROM WEST TO EAST ON WEDNESDAY WILL PRODUCE WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005>007-010-011-017>020-022-036-037-051-200845- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- HAMLIN-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD... HIGHMORE...MILLER...FORT THOMPSON 242 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 115 DEGREES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ MNZ039-046-SDZ008-021-023-200845- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 242 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 115 DEGREES ONCE AGAIN THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
3 follow-up statements
738 WWUS73 KABR 200203 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 903 PM CDT TUE JUL 19 2011 .HIGH PRESSURE ALOFT WILL CONTINUE TO SUPPORT HIGH HEAT INDICES THROUGH WEDNESDAY. MEANWHILE...WINDS WILL GET GUSTY BEHIND A COLD FRONT ON WEDNESDAY. SDZ003-004-009-015-016-033>035-045-048-201415- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ /O.CON.KABR.WI.Y.0015.110720T1200Z-110721T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 903 PM CDT TUE JUL 19 2011 /803 PM MDT TUE JUL 19 2011/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * HIGH TEMPERATURES IN THE 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN DAYTIME HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. * A COLD FRONT MOVING FROM WEST TO EAST ON WEDNESDAY WILL PRODUCE WEST TO NORTHWEST WINDS OF 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005>007-010-011-017>020-022-036-037-051-201415- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- HAMLIN-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD... HIGHMORE...MILLER...FORT THOMPSON 903 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HIGH TEMPERATURES IN THE 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN DAYTIME HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ MNZ039-046-SDZ008-021-023-201415- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 903 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HIGH TEMPERATURES IN THE 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN DAYTIME HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ TDK
694 WWUS73 KABR 200819 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 AM CDT WED JUL 20 2011 .A COLD FRONT PUSHING THROUGH THE REGION TODAY WILL BRING SOME RELIEF FROM THE EXTREME HUMIDITY AND HEAT INDICES OF THE PAST FOUR DAYS. HOWEVER...FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL NOT SEE THIS RELIEF UNTIL LATE IN THE AFTERNOON. MEANWHILE...WINDS WILL GET GUSTY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA BEHIND THE COLD FRONT TODAY. SDZ003-004-009-015-016-033>035-045-048-202030- /O.CAN.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ /O.CON.KABR.WI.Y.0015.110720T1200Z-110721T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 319 AM CDT WED JUL 20 2011 /219 AM MDT WED JUL 20 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE EXCESSIVE HEAT WARNING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * WHILE HIGH TEMPERATURES ARE STILL EXPECTED TO REACH INTO THE LOW TO MID 90S IN SOME SPOTS ACROSS CENTRAL SOUTH DAKOTA...DEWPOINTS WILL BE NOTABLY LOWER TODAY...TAKING THE EDGE OFF THE UNCOMFORTABLY HIGH HUMIDITY AND HEAT INDEX VALUES. THEREFORE THE EXCESSIVE HEAT WARNING IS CANCELLED. * A COLD FRONT MOVING FROM WEST TO EAST TODAY WILL PRODUCE SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-051-200930- /O.CAN.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 319 AM CDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE EXCESSIVE HEAT WARNING. WHILE HIGH TEMPERATURES ARE STILL EXPECTED TO REACH INTO THE UPPER 80S TO LOW 90S IN SOME SPOTS ACROSS NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...DEWPOINTS WILL BE NOTABLY LOWER TODAY...TAKING THE EDGE OFF THE UNCOMFORTABLY HIGH HUMIDITY AND HEAT INDEX VALUES. THEREFORE THE EXCESSIVE HEAT WARNING IS CANCELLED. $$ SDZ007-011-019-020-022-202030- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ MARSHALL-DAY-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... CASTLEWOOD 319 AM CDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN DAYTIME HEAT INDEX VALUES BETWEEN 95 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ MNZ039-046-SDZ008-021-023-202030- /O.CON.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 319 AM CDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN DAYTIME HEAT INDEX VALUES BETWEEN 95 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
118 WWUS73 KABR 201953 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 253 PM CDT WED JUL 20 2011 ...DRIER AIR CONTINUES TO MOVE INTO THE REGION... .DRIER AIR BEHIND A FRONTAL PASSAGE WILL CONTINUE TO MOVE INTO THE REGION THROUGH THE LATE AFTERNOON AND EVENING HOURS. THIS WILL MAKE THE AIR MASS FEEL LESS HUMID THAN PREVIOUS DAYS. WINDS WILL ALSO STAY BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. MNZ039-046-SDZ007-008-011-019>023-202100- /O.CAN.KABR.EH.W.0001.000000T0000Z-110721T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 253 PM CDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE EXCESSIVE HEAT WARNING. AS DRIER AIR MOVES INTO THE REGION THROUGH THE EVENING HOURS...HEAT INDEX VALUES WILL STAY BELOW 100 DEGREES FOR MOST AREAS...AND CONTINUE TO DECREASE. $$ SDZ003-004-009-015-016-033>035-045-048-202100- /O.CAN.KABR.WI.Y.0015.000000T0000Z-110721T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 253 PM CDT WED JUL 20 2011 /153 PM MDT WED JUL 20 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 19, 10:13 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 10:13 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1013 AM CDT TUE JUL 19 2011
.UPDATE...
NO MAJOR CHANGES MADE TO THE GOING FORECAST AT THIS TIME. THE
OPPRESSIVE HEAT CONTINUES TO BE THE MAIN STORY. WITH TEMPS ALREADY IN
THE MID TO UPPER 80S ACROSS THE REGION AND H85 TEMPS NEAR 30C HIGH
TEMPS NEAR 100 ARE EXPECTED FROM THE JAMES RIVER VALLEY WEST THIS
AFTERNOON AND EVENING.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH THURSDAY
FORECAST CHALLENGES INCLUDE THUNDER CHANCES THIS MORNING...ALONG
WITH EXCESSIVE HEAT INDICES THIS AFTERNOON/EVENING...AND TIMING
EFFECTS OF WEDNESDAY COLD FROPA ON HIGH TEMPS.
CURRENTLY...PLENTY OF ELEVATED INSTABILITY AROUND. THE NOSE OF A
LOW LEVEL JET IS POINTING UP INTO EASTERN NODAK THIS MORNING WHERE
THE MID-LEVEL THERMAL CAPPING INVERSION IS THE WEAKEST. A COUPLE
OF STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS
SOUTHEASTERN NODAK. SCATTERED ACCAS CLOUDS ALSO EXTEND BACK TO THE
WEST CLOSER TO KBIS. OVER THIS CWA...PRESENTLY JUST SOME HIGH
LEVEL CIRRUS BLOW-OFF WORKING OVER THE CWA. TEMPERATURES HAVE NOT
DROPPED BELOW 80 DEGREES YET THIS MORNING IN SOME AREAS.
NOT MUCH HAS CHANGED IN THE FORECAST FROM 12 TO 24 HOURS AGO.
DANGEROUSLY HOT CONDITIONS WILL PREVAIL CWA-WIDE TODAY. A FEW
LOCATIONS ACROSS CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA COULD
EVEN CLIMB UP OVER THE CENTURY MARK. THE EXCESSIVE HEAT WARNING
CONTINUES TODAY...WITH HEAT INDICES EXPECTED TO RISE TO 100 TO 115
DEGREES FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.
THE EXTREME NERN CWA COULD BE CLIPPED BY A PASSING SHOWER OR
THUNDERSTORM THIS MORNING. OTHERWISE...THE OVERLY WARM MID-LEVELS
OF THE ATMOSPHERE WILL KEEP CONVECTION POTENTIAL CAPPED OFF
THROUGH THE SHORT RANGE...DESPITE THERE BEING A COLD FROPA PROGGED
FOR WEDNESDAY. A COUPLE SOLUTIONS HAVE THE FRONT PASSING THROUGH
THE CWA SOONER THAN LATER. IF THAT ACTUALLY TRANSPIRES...WEDNESDAY
HIGH TEMPS WOULD NEED TO BE KNOCKED DOWN A FEW DEGREES ACROSS THE
EASTERN ZONES. A NOTABLY DRIER AND RELATIVELY COOLER AIRMASS WILL
THEN SET UP FOR WEDNESDAY NIGHT AND THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
THE UPPER LEVEL PATTERN WILL FEATURE SOUTHWEST FLOW THURSDAY
NIGHT THROUGH THE DAY SATURDAY...WITH A FEW SHORTWAVES TRACKING
ACROSS THE NORTHERN PLAINS TOWARD THE END OF THAT PERIOD. RIDGING
THEN BEGINS TO BUILD BACK OVER THE ROCKIES AND THE PLAINS.
AT THE SURFACE...WEAK HIGH PRESSURE WILL BE OVER THE REGION
THURSDAY NIGHT AND FRIDAY...THEN GETS PUSHED EASTWARD ON FRIDAY AS
AN ELONGATED LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THE
COMBINATION OF THIS BOUNDARY...A 30 TO 40 KNOT LOW LEVEL
JET...MODERATE INSTABILITY AND A WEAKENING CAP LOOKS TO ALLOW FOR
THE DEVELOPMENT OF THUNDERSTORMS SOMEWHERE IN THE FRIDAY NIGHT
THROUGH SATURDAY NIGHT TIME FRAME. AFTER THAT...HIGH PRESSURE
MOVES BACK IN...AND ALONG WITH THE BUILDING UPPER RIDGE...EXPECT
SUNDAY AND MONDAY TO BE DRY.
FRIDAY LOOKS TO STILL BE FAIRLY WARM AND A BIT HUMID...BUT SHOULD
THEN SEE TEMPERATURES FALL BACK TO NEAR NORMAL WITH MUCH LOWER
HUMIDITY SATURDAY THROUGH MONDAY.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL TODAY UNDER SCT-BKN HIGH CLOUDS AOA
20K FEET.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY FOR
BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
MN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...WISE
SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Jul 19, 4:48 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 448 AM CDT TUE JUL 19 2011 MNZ039-046-SDZ007-008-201000- TRAVERSE-BIG STONE-MARSHALL-ROBERTS- 448 AM CDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES BETWEEN 90 AND 95 DEGREES ALONG WITH DEW POINTS IN THE MID AND UPPER 70S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 115 DEGREES ACROSS THE AREA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MID MORNING. SOME THUNDERSTORMS TO BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY AND WHEN COMBINED WITH HIGH HUMIDITY...WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 115 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID MORNING. SDZ003>006-009>011-015>023-033>037-045-048-051-201000- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 448 AM CDT TUE JUL 19 2011 /348 AM MDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES BETWEEN 95 AND 105 DEGREES ALONG WITH DEW POINTS IN THE LOW 70S TO UPPER 70S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 115 DEGREES ACROSS THE AREA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 19, 10:22 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1022 AM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM EXCESSIVE HEAT 12 WNW EAGLE BUTTE 45.07N 101.47W
07/18/2011 M106 F DEWEY SD MESONET
HEAT INDEX MEASURED AT BEAR CREEK RAWS SITE.
0100 PM EXCESSIVE HEAT 6 ESE ORTONVILLE 45.27N 96.33W
07/18/2011 M113 F BIG STONE MN MESONET
HEAT INDEX MEASURED AT BIG STONE RAWS SITE. 91 DEGREES
WITH A 82 DEWPOINT.
0315 PM EXCESSIVE HEAT ORTONVILLE 45.30N 96.44W
07/18/2011 M106 F BIG STONE MN AWOS
HEAT INDEX.
0400 PM EXCESSIVE HEAT 6 E DANFORTH 44.25N 98.76W
07/18/2011 M111 F HAND SD MESONET
HEAT INDEX MEASURED AT HURON RAWS SITE.
0405 PM EXCESSIVE HEAT LAKE COCHRANE REC AREA 44.71N 96.46W
07/18/2011 M111 F DEUEL SD MESONET
HEAT INDEX MEASURED AT LAKE COCHRANE SDSU SITE.
0435 PM EXCESSIVE HEAT FAULKTON 45.03N 99.13W
07/18/2011 M114 F FAULK SD MESONET
HEAT INDEX AT FAULKTON SDSU SITE.
0500 PM EXCESSIVE HEAT 13 N VIVIAN 44.12N 100.29W
07/18/2011 M106 F LYMAN SD MESONET
HEAT INDEX MEASURED AT FT PIERRE RAWS SITE.
0500 PM EXCESSIVE HEAT ABERDEEN 45.47N 98.48W
07/18/2011 M114 F BROWN SD ASOS
HEAT INDEX. 93 DEGREES WITH A 81 DEWPOINT.
0500 PM EXCESSIVE HEAT GETTYSBURG 45.01N 99.95W
07/18/2011 M113 F POTTER SD AWOS
HEAT INDEX AT GETTYSBURG SUPER AWOS. 91 DEGREES WITH A 82
DEWPOINT.
0500 PM EXCESSIVE HEAT SOUTH SHORE 45.10N 96.93W
07/18/2011 M106 F CODINGTON SD MESONET
HEAT INDEX AT SOUTH SHORE SDSU SITE.
0500 PM EXCESSIVE HEAT PIERRE 44.37N 100.32W
07/18/2011 M113 F HUGHES SD ASOS
HEAT INDEX. 96 DEGREES WITH A 78 DEWPOINT.
0500 PM EXCESSIVE HEAT WHEATON 45.81N 96.50W
07/18/2011 M106 F TRAVERSE MN AWOS
HEAT INDEX.
0505 PM EXCESSIVE HEAT PIERRE 44.37N 100.32W
07/18/2011 M116 F HUGHES SD MESONET
HEAT INDEX MEASURED AT DAKOTA LAKES RESEARCH FARM.
0520 PM EXCESSIVE HEAT GETTYSBURG 45.01N 99.95W
07/18/2011 M107 F POTTER SD MESONET
HEAT INDEX MEASURED AT GETTYSBURG SDSU SITE.
0535 PM EXCESSIVE HEAT BOWDLE 45.45N 99.66W
07/18/2011 M107 F EDMUNDS SD MESONET
HEAT INDEX MEASURED AT BOWDLE SDSU SITE.
0600 PM EXCESSIVE HEAT MOBRIDGE 45.54N 100.44W
07/18/2011 M106 F WALWORTH SD ASOS
HEAT INDEX. 90 DEGREES WITH A 79 DEWPOINT.
0600 PM EXCESSIVE HEAT MILLER 44.52N 98.99W
07/18/2011 M113 F HAND SD AWOS
HEAT INDEX AT MILLER SUPER AWOS.
0600 PM EXCESSIVE HEAT MILBANK 45.22N 96.63W
07/18/2011 M111 F GRANT SD AWOS
HEAT INDEX AT MILBANK AWOS. 91 DEGREES WITH A 81
DEWPOINT.
0600 PM EXCESSIVE HEAT WATERTOWN 44.91N 97.17W
07/18/2011 M109 F CODINGTON SD ASOS
HEAT INDEX. 92 DEGREES WITH A 79 DEWPOINT.
0710 PM EXCESSIVE HEAT HIGHMORE 44.52N 99.44W
07/18/2011 M109 F HYDE SD MESONET
HEAT INDEX AT HIGHMORE SDSU SITE.
&&
CONNELLYLocal storm report, Jul 19, 10:25 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1025 AM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM EXCESSIVE HEAT 6 ESE ORTONVILLE 45.27N 96.33W
07/18/2011 M113 F BIG STONE MN MESONET
HEAT INDEX MEASURED AT BIG STONE RAWS SITE. 91 DEGREES
WITH A 82 DEWPOINT.
0100 PM EXCESSIVE HEAT 12 WNW EAGLE BUTTE 45.07N 101.47W
07/18/2011 M106 F DEWEY SD MESONET
HEAT INDEX MEASURED AT BEAR CREEK RAWS SITE.
0315 PM EXCESSIVE HEAT ORTONVILLE 45.30N 96.44W
07/18/2011 M106 F BIG STONE MN AWOS
HEAT INDEX.
0400 PM EXCESSIVE HEAT 6 E DANFORTH 44.25N 98.76W
07/18/2011 M111 F HAND SD MESONET
HEAT INDEX MEASURED AT HURON RAWS SITE.
0405 PM EXCESSIVE HEAT LAKE COCHRANE REC AREA 44.71N 96.46W
07/18/2011 M111 F DEUEL SD MESONET
HEAT INDEX MEASURED AT LAKE COCHRANE SDSU SITE.
0435 PM EXCESSIVE HEAT FAULKTON 45.03N 99.13W
07/18/2011 M114 F FAULK SD MESONET
HEAT INDEX AT FAULKTON SDSU SITE.
0500 PM EXCESSIVE HEAT WHEATON 45.81N 96.50W
07/18/2011 M106 F TRAVERSE MN AWOS
HEAT INDEX.
0500 PM EXCESSIVE HEAT SOUTH SHORE 45.10N 96.93W
07/18/2011 M106 F CODINGTON SD MESONET
HEAT INDEX AT SOUTH SHORE SDSU SITE.
0500 PM EXCESSIVE HEAT GETTYSBURG 45.01N 99.95W
07/18/2011 M113 F POTTER SD AWOS
HEAT INDEX AT GETTYSBURG SUPER AWOS. 91 DEGREES WITH A 82
DEWPOINT.
0500 PM EXCESSIVE HEAT ABERDEEN 45.47N 98.48W
07/18/2011 M114 F BROWN SD ASOS
HEAT INDEX. 93 DEGREES WITH A 81 DEWPOINT.
0500 PM EXCESSIVE HEAT 13 N VIVIAN 44.12N 100.29W
07/18/2011 M106 F LYMAN SD MESONET
HEAT INDEX MEASURED AT FT PIERRE RAWS SITE.
0500 PM EXCESSIVE HEAT PIERRE 44.37N 100.32W
07/18/2011 M113 F HUGHES SD ASOS
HEAT INDEX. 96 DEGREES WITH A 78 DEWPOINT.
0505 PM EXCESSIVE HEAT PIERRE 44.37N 100.32W
07/18/2011 M116 F HUGHES SD MESONET
HEAT INDEX MEASURED AT DAKOTA LAKES RESEARCH FARM.
0520 PM EXCESSIVE HEAT GETTYSBURG 45.01N 99.95W
07/18/2011 M107 F POTTER SD MESONET
HEAT INDEX MEASURED AT GETTYSBURG SDSU SITE.
0535 PM EXCESSIVE HEAT BOWDLE 45.45N 99.66W
07/18/2011 M107 F EDMUNDS SD MESONET
HEAT INDEX MEASURED AT BOWDLE SDSU SITE.
0600 PM EXCESSIVE HEAT WATERTOWN 44.91N 97.17W
07/18/2011 M109 F CODINGTON SD ASOS
HEAT INDEX. 92 DEGREES WITH A 79 DEWPOINT.
0600 PM EXCESSIVE HEAT MILBANK 45.22N 96.63W
07/18/2011 M111 F GRANT SD AWOS
HEAT INDEX AT MILBANK AWOS. 91 DEGREES WITH A 81
DEWPOINT.
0600 PM EXCESSIVE HEAT MOBRIDGE 45.54N 100.44W
07/18/2011 M106 F WALWORTH SD ASOS
HEAT INDEX. 90 DEGREES WITH A 79 DEWPOINT.
0600 PM EXCESSIVE HEAT MILLER 44.52N 98.99W
07/18/2011 M113 F HAND SD AWOS
HEAT INDEX AT MILLER SUPER AWOS.
0710 PM EXCESSIVE HEAT HIGHMORE 44.52N 99.44W
07/18/2011 M109 F HYDE SD MESONET
HEAT INDEX AT HIGHMORE SDSU SITE.
&&
CONNELLYNearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.